Diets & Weight Loss


A lesion from which a malignancy is believed may develop

Question: I am starting to use Efudex precancer cream. I know my whole face will soon be a mess? Its going to be embarresing to go out in public, as I have to apply it to my whole face. Can I put on makeup just long enough to go out to the store etc?

Answer: To answer your first question; your skin probably wont become a mess. To quote the manufacturers: "The pattern of normal therapeutic response to Efudix follows a sequence of erythema, vesiculation, erosion, ulceration and necrosis followed by epithelialisation, without damaging normal skin. Therefore, the appearance of the lesions may initially be worse prior to resolution." This means that the nasty side effects redness (erythema), formation of blisters (vesiculation) etc. only occur on lessions, i.e. areas of cancer and perhaps precancer as well. If this happens its a case of the skins appearance getting worse before the skin heals itself. The healthy skin may become red for a while too but should calm down. Sometimes when this happens to normal skin it is made worse by sunlight so if your skin starts to get red try to avoid sunlight. Also I know a few patients on it and they haven't had any problems with it. Second question; should you feel you need to put makeup on I would be concerned about the makeup increasing the absorption of effudix, which could lead to side effects, if you want to wear makeup allow at least two to three hours between applying the efudix and applying makeup.


Precancer Related Products and News